A. There is an OTC product available in the U.S. Called Angel Eyes. It has very very low doses of the antibiotic metronidazole, which seems to be effective in reducing the staining associated with excessive tears on the white fur of dogs. Most specialists feel that it's a safe product to use so it may be worth a try in your dog's case.
A. Have your dog examined by a veterinary ophthalmologist. The excess tearing may be due to irritation, developing infection or possible obstructed tear ducts. An eye specialist will have the knowledge, experience and equipment to quickly diagnose and treat the underlying cause.
DISCLAIMER: The answers in Ask petMD are meant to provide entertainment and education. They should not take the place of a vet visit. Please see our Terms and Conditions.
IMPORTANT: The opinions expressed in Ask petMD content area are solely those of the User, who may or may not have medical or scientific training.
Our Ask petMD experts include veterinarians, vet techs, veterinary students, pet trainers, pet behaviorists and pet nutritionists. These opinions do not represent the opinions of petMD.
User-generated content areas are not reviewed by a petMD veterinarian or any member of the petMD editorial staff for accuracy, balance, objectivity, timeliness, or any other reason except for compliance with our Terms and Conditions.
petMD does not endorse any specific product, service, or treatment. Do not consider petMD user-generated content as medical advice.
Never delay or disregard seeking professional medical advice from your veterinarian or other qualified healthcare provider because of something you have read on petMD.
Your account has been reactivated.